Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 9, 2015, 3:34 PM EDT for Coshocton County, Guernsey County, Muskingum County, Ohio. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2015, 3:34 PM EDT (19:34 UTC)
- Expired
- Apr 9, 2015, 4:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coshocton County, OH, Guernsey County, OH, Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 141 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:26 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 1:40 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 9, 1:40 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
140 PM EDT THU APR 9 2015
.SYNOPSIS...
PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL A COLD
FRONT PASSES BY EARLY FRIDAY. HIGH PRESSURE WILL KEEP CONDITIONS
DRY THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
AFTERNOON UPDATE...ADJUSTED POPS BASED ON LATEST RADAR TRENDS.
PREVIOUS DISCUSSION FOLLOWS...
PER LATEST ANALYSIS...SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE
TO MOVE EASTWARD ALONG THE WARM FRONT. A SHORTWAVE IS EXPECTED TO
APPROACH EARLY THIS AFTERNOON AND HELP SUPPORT THUNDERSTORMS ALONG
THE BOUNDARY. HAVE ADJUSTED TIMING OF POPS BASED ON LATEST HRRR
MODEL GUIDANCE.
A SLIGHT RISK FOR SEVERE THUNDERSTORMS DOES EXIST IN EASTERN OHIO
BUT CONDITIONS SEEM MARGINAL GIVEN INSTABILITY VALUES. IF STRONG
TO SEVERE THUNDERSTORMS DO DEVELOP...DAMAGING WIND GUSTS WOULD BE
THE MAIN THREAT.
ACROSS THE WEST AND SOUTH...RECENT RAINFALL HAS KEPT THE GROUND
WELL SATURATED AND ANY FURTHER SUFFICIENT RAINFALL COULD POSE A
FLASH FLOOD. HENCE...THE FLASH FLOOD WATCH CONTINUES THROUGH
FRIDAY.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH SUNDAY NIGHT/...
A LULL IN PRECIPITATION CAN BE EXPECTED EARLY TONIGHT BEFORE THE
COLD FRONT APPROACHES FROM THE WEST. THE FRONT WILL PUSH EAST
FRIDAY MORNING...DECREASING SHOWER/STORM CHANCES IN ITS WAKE.
EXPECT CONDITIONS TO IMPROVE FROM THE WEST FRIDAY AFTERNOON AS
COOLER AND DRIER AIR FILTERS INTO THE AREA.
HIGH PRESSURE WILL DOMINATE THE REGION THROUGH THE WEEKEND BUT NOTICEABLY
COOLER AIR WILL MOVE IN BEHIND THE FRONT ON SATURDAY WHICH WILL
CAUSE BELOW NORMAL TEMPERATURES. TEMPERATURES ON SUNDAY WILL
SETTLE TO NORMAL VALUES.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
TEMPERATURES WARM ON SUNDAY WITH MORE NORMAL READINGS EXPECTED
THROUGH THE REMAINDER OF THE LONG TERM. NEXT SYSTEM WILL BRING THE
RISK FOR SHOWERS AND STORMS EARLY NEXT WEEK.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
ANOTHER ROUND OF PRECIP IS EXPECTED THIS AFTERNOON AND INTO THE
NIGHT AS A COLD FRONT APPROACHES THE REGION. PERIODIC
RESTRICTIONS...INCLUDING IFR IN RA...WILL CONTINUE UNTIL FRONTAL
PASSAGE ON FRIDAY MORNING.
.OUTLOOK.../FRIDAY NIGHT THROUGH SUNDAY/...
BUILDING HIGH PRESSURE WILL IMPROVE CONDITIONS FOR THE WEEKEND.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR OHZ039-048-049-
057>059-068-069.
PA...NONE.
WV...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ004-012-021-
022.
&&Hazardous weather outlook, Apr 9, 4:36 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 436 AM EDT THU APR 9 2015 MDZ001-PAZ007>009-013>016-020>023-029-031-073>076-WVZ001-002-023-041- 100845- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-PRESTON- TUCKER- 436 AM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039-048-049-057>059-068-069-WVZ004-012-100845- TUSCARAWAS-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE- MONROE-MARSHALL-WETZEL- 436 AM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ040-041-050-WVZ003-100845- CARROLL-COLUMBIANA-JEFFERSON OH-OHIO- 436 AM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ021-022-100845- MARION-MONONGALIA- 436 AM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:08 AM EDT | Flash Flood Watch | PBZ | Allegheny, Beaver, Fayette, Greene, Washington, Westmoreland | 32 hr |
| Apr 9, 4:38 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 37 min |
| Apr 9, 5:05 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 25 min |
| Apr 9, 5:17 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 28 min |
| Apr 9, 5:29 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Greene, Washington | 31 min |
| Apr 9, 5:35 PM EDT | Special Weather Statement | PBZ | Lawrence | 25 min |
| Apr 9, 5:38 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 37 min |
| Apr 9, 5:46 PM EDT | Tornado Warning | PBZ | Fayette, Greene | 29 min |
| Apr 9, 5:56 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Greene, Washington | 34 min |
| Apr 9, 5:56 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer, Venango | 34 min |
| Apr 9, 6:09 PM EDT | Areal Flood Advisory | PBZ | Allegheny | 3 hr |
| Apr 9, 6:12 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 33 min |
| Apr 9, 6:17 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Fayette, Greene, Washington and 1 more | 28 min |
| Apr 9, 6:22 PM EDT | Tornado Warning | PBZ | Butler | 23 min |
| Apr 9, 6:33 PM EDT | Special Weather Statement | PBZ | Greene | 27 min |
| Apr 9, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Fayette, Indiana, Jefferson, Westmoreland | 32 min |
| Apr 8, 9:48 PM EDT | Special Weather Statement | PBZ | Noble | 42 min |
| Apr 9, 4:30 AM EDT | Special Weather Statement | PBZ | Muskingum | 30 min |
| Apr 9, 6:08 AM EDT | Areal Flood Advisory | PBZ | Coshocton | 3 hr |
| Apr 9, 6:26 AM EDT | River Flood Warning | PBZ | Coshocton | 6 days |
| Apr 9, 10:31 AM EDT | Areal Flood Advisory | PBZ | Coshocton | 3 hr |
| Apr 9, 3:41 PM EDT | Special Weather Statement | PBZ | Noble | 49 min |
| Apr 9, 3:47 PM EDT | Special Weather Statement | PBZ | Coshocton | 28 min |
| Apr 9, 4:11 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Noble, Tuscarawas | 49 min |
| Apr 9, 4:42 PM EDT | Flash Flood Warning | PBZ | Guernsey, Muskingum | 3 hr |
| Apr 9, 4:48 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Coshocton, Guernsey, Harrison, Jefferson and 3 more | 42 min |
| Apr 9, 4:49 PM EDT | Flash Flood Warning | PBZ | Carroll, Guernsey, Harrison, Tuscarawas | 4 hr |
| Apr 9, 4:33 PM EDT | Special Weather Statement | PBZ | Wetzel | 27 min |
| Apr 9, 6:18 PM EDT | Special Weather Statement | PBZ | Preston | 42 min |
| Apr 9, 6:24 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 51 min |
| Apr 9, 6:41 PM EDT | Tornado Warning | PBZ | Preston | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.